MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 8 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 8 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151640805
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient complaining to surgeon of 'clicking' in right knee replacement.The surgeon performed arthroscopy on patient's right knee and observed the poly insert to be loose.Converted to open procedure where it was discovered the poly insert was not engaged in the tibial tray and was loose.Poly insert removed, debridement and washout performed and new poly insert of same thickness inserted (size 8/5mm).Doi: (b)(6) 2023.Doe: (b)(6) 2023.Affected side: right.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : <
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient underwent primary right attune ps/rp tkr on [date].Complaining to surgeon of 'clicking' in right knee replacement.Today surgeon performed arthroscopy on patient's right knee and observed the poly insert to be loose.Converted to open procedure where it was discovered the poly insert was not engaged in the tibial tray and was loose.Poly insert removed, debridement and washout performed and new poly insert of same thickness inserted (size 8/5mm).Insert to be decontaminated for return and investigation.See attached photos.Surgeon is [surgeon], does not appear in contact search.Please send investigation email to sales rep.The product was not returned to depuy synthes, however photos were provided for review.See attachment (wheatley poly change mater rockhampton.Pdf).The photo investigation revealed that attune ps fb insrt sz 8 5mm had a deep scratch at the right section of the posterior surface, along with signs of deformation around the edges, based on the observed damaged condition, it suggests the posterior grooves on the underside of the tibial insert were not properly aligned with the undercut locking features of the tibial base.This would contribute to the disassociation reported confirmed with the heavy wear/deformation seen on the underside middle section of a condyle of the insert, suggesting the device was riding at least partially on the edge of the tibial tray, audible noise can be expected in this situation.Other damage can be seen, however is not possible to determine if it happened intra op, in vitro or during the extraction process.With the information provided is not possible to determine an exact root cause, however the investigation performed suspects de surgical process.The attune knee system surgical technique (dsus/jrc/0316/1437 rev.K) advises on pages 79-80, ¿for fixed bearing tibial components, angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position an impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor.¿ following these steps will successfully locking the insert into the base as intended.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 8 5mm would contribute to the complained device issue.Based on the investigation findings, a potential cause cannot be established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 8 5mm product code: 151640805 lot number: jw1885 and no non-conformances or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary =patient underwent primary right attune ps/rp tkr on [date].Complaining to surgeon of 'clicking' in right knee replacement.Today surgeon performed arthroscopy on patient's right knee and observed the poly insert to be loose.Converted to open procedure where it was discovered the poly insert was not engaged in the tibial tray and was loose.Poly insert removed, debridement and washout performed and new poly insert of same thickness inserted (size 8/5mm).Insert to be decontaminated for return and investigation.See attached photos.Surgeon is [surgeon], does not appear in contact search.Please send investigation email to sales rep.The product was returned to depuy synthes for investigation.Visual examination revealed that attune ps fb insrt sz 8 5mm had a deep scratch at one section of the posterior surface, along with signs of deformation around the edges, based on the observed damaged condition, it suggests the posterior grooves on the underside of the tibial insert were not properly aligned with the undercut locking features of the tibial base.This would contribute to the disassociation reported confirmed with the heavy wear/deformation seen on the underside middle section of a condyle of the insert, suggesting the device was riding at least partially on the edge of the tibial tray, audible noise can be expected in this situation.Other damage can be seen, however is not possible to determine if it happened intra op, in vitro or during the extraction process.With the information provided is not possible to determine an exact root cause, however the investigation performed suspects de surgical process.The attune knee system surgical technique (dsus/jrc/0316/1437 rev.K) advises on pages 79-80, ¿for fixed bearing tibial components, angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position an impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor.¿ following these steps will successfully locking the insert into the base as intended.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 8 5mm would contribute to the complained device issue.Based on the investigation findings, a potential cause cannot be established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot =a manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 8 5mm product code: 151640805 lot number: jw1885 and no non-conformances or manufacturing irregularities were identified.

Brand Name
ATTUNE PS FB INSRT SZ 8 5MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17611269
Report Number1818910-2023-17431
Device Sequence Number7364818
Product Code JWH
UDI-Device Identifier10603295050346
UDI-Public10603295050346
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151640805
Device Lot NumberJW1885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer08/24/2023
08/30/2023
09/07/2023
09/19/2023
09/27/2023
10/03/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date08/24/2023
09/04/2023
09/08/2023
09/19/2023
09/28/2023
10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE FB TIB BASE SZ 8 CEM; ATTUNE MEDIAL ANAT PAT 38MM; ATTUNE PS FEM RT SZ 8 CEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale